Heavy Snow, Boone
- When
- February 9, 11:56 AM CST to 3:30 PM CST
- Where
- Boone forecast zone
- Reported by
- LAW ENFORCEMENT
Heavy snow fell over parts of north-central Arkansas during the late morning and early afternoon hours on the 9th. Snow accumulations between 2 and 4 inches were common over the area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy snow fell over parts of north-central Arkansas during the late morning and early afternoon hours on the 9th. Snow accumulations between 2 and 4 inches were common over the area. Numerous roads were snow covered and hazardous. Some power outages were also reported due to the heavy accumulation of snow on power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 9, 11:30 AM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CST SUN FEB 9 2003
SNOW FALLING ACROSS MUCH OF ARKANSAS THIS MORNING...WITH RAIN IN THE
FAR SOUTH. WHERE IT IS SNOWING...ACCUMULATIONS OCCURRING MOSTLY ON
GRASSY AREAS. IN THE WESTERN COUNTIES WHERE SNOW HAS OCCURRED THE
LONGEST...A COUPLE OF INCHES REPORTED IN SOME AREAS. USED REPORTS AS
BASIS FOR EXPANDING SNOW ADVISORY FARTHER SOUTH TO INCLUDE MUCH OF
NORTHERN AND CENTRAL ARKANSAS.
APPEARS THAT SNOW WILL SWEEP OUT OF MUCH OF REGION LATE THIS
AFTERNOON. HOWEVER...SNOW WILL CONTINUE NORTH OF UPPER LEVEL SYSTEM
WHICH WILL TRACK THROUGH NORTHERN COUNTIES THIS EVENING. GIVEN
THIS...WENT WITH A HEAVY SNOW WARNING TOWARD THE ARKANSAS/MISSOURI
BORDER.
AS FAR AS ACCUMULATIONS...3 TO 5 INCHES ALONG THE NORTHERN
BORDER...2 TO 4 INCHES ACROSS MUCH OF THE NORTHERN HALF OF THE
STATE AND 1 TO 2 INCHES INTO CENTRAL SECTIONS. (46)
.LZK...HEAVY SNOW WARNING THROUGH THIS EVENING FOR ZONES
ARZ003>006-012-013
SNOW ADVISORY THIS AFTERNOON FOR ZONES
ARZ007-014>016-021>025-030>034-037>047ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SUN FEB 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT TODAY FOR NORTHERN AND PORTIONS OF CENTRAL ARKANSAS...GENERALLY NORTH OF A LINE FROM BOONEVILLE...TO CONWAY TO SEARCY. LIGHT SNOW WILL DEVELOP ACROSS THE AREA THIS MORNING. THE SNOW WILL CONTINUE TO FALL DURING MUCH OF DAY OVER NORTHERN ARKANSAS. OVER CENTRAL ARKANSAS...THE SNOW IS EXPECTED TO MIX WITH RAIN BY LATE MORNING OR EARLY AFTERNOON. OVER THE SOUTH... A MIXTURE OF RAIN AND SNOW THIS MORNING WILL CHANGE TO ALL RAIN BY AFTERNOON. SNOWFALL AMOUNTS ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES OVER NORTHERN ARKANSAS BY THIS EVENING. SOME OF THE HIGHER ELEVATIONS NEAR THE MISSOURI BORDER COULD SEE BETWEEN 2 AND 4 INCHES OF SNOW BEFORE THE PRECIPITATION ENDS. ELSEWHERE...UP TO AN INCH OF SNOW IS POSSIBLE OVER CENTRAL ARKANSAS. THE SOUTHERN PART OF THE STATE WILL SEE LITTLE IF ANY SNOW ACCUMULATION. THE STORM SYSTEM IS FORECAST TO SHIFT EAST OF THE AREA TONIGHT. ALL PRECIPITATION SHOULD END LATER THIS EVENING. HAZARDOUS TRAVEL COULD DEVELOP IN PARTS OF NORTHERN AND CENTRAL ARKANSAS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 44
The national radar mosaic for the moment the first event began.
6 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342485, 5342486, 5342487, 5342488, 5342489, 5342490.